Alert archive / California / Gale Watches in 2017
Gale Watch 18, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jul 9, 2017, 2:30 PM PDT. It took effect at Jul 10, 2017, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 9, 2017, 2:30 PM PDT (21:30 UTC)
- In effect from
- Jul 10, 2017, 11:00 AM PDT
- Expired
- Jul 10, 2017, 3:10 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
909 WHUS76 KEKA 092130 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT SUN JUL 9 2017 PZZ470-475-100530- /O.EXT.KEKA.SC.Y.0081.000000T0000Z-170710T1800Z/ /O.NEW.KEKA.GL.A.0018.170710T1800Z-170711T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PDT SUN JUL 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS...N 15 TO 25 KT THROUGH TUESDAY...WITH OCCASIONAL HIGHER GUSTS. GUSTS MAY REACH 35 TO 40 KT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WAVES...STEEP UP TO 9 FT AT 8 TO 9 SECONDS TONIGHT THEN BUILDING TO 10 TO 13 FT AND PERSIST THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-100530- /O.CON.KEKA.SC.Y.0081.000000T0000Z-170711T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 230 PM PDT SUN JUL 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WINDS...N 15 TO 25 KT AROUND CAPE MENDOCINO THROUGH MONDAY MORNING...WITH OCCASIONAL HIGHER GUSTS. * WAVES...STEEP AT AROUND 7 TO 10 FT AT AROUND 8 SECONDS THROUGH EARLY THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
2 follow-up statements
842 WHUS76 KEKA 100307 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 807 PM PDT SUN JUL 9 2017 PZZ470-475-101115- /O.CON.KEKA.SC.Y.0081.000000T0000Z-170710T1800Z/ /O.CON.KEKA.GL.A.0018.170710T1800Z-170711T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 807 PM PDT SUN JUL 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WINDS...N 15 TO 25 KT THROUGH TUESDAY...WITH OCCASIONAL HIGHER GUSTS. GUSTS MAY REACH 35 TO 40 KT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WAVES...STEEP UP TO 9 FT AT 8 TO 9 SECONDS TONIGHT THEN BUILDING TO 10 TO 13 FT MONDAY AFTERNOON INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-101115- /O.CON.KEKA.SC.Y.0081.000000T0000Z-170711T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 807 PM PDT SUN JUL 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WINDS...N 15 TO 25 KT AROUND CAPE MENDOCINO THROUGH MONDAY MORNING...WITH OCCASIONAL HIGHER GUSTS. * WAVES...STEEP AT AROUND 7 TO 10 FT AT AROUND 8 SECONDS THROUGH EARLY THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
489 WHUS76 KEKA 101010 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 310 AM PDT MON JUL 10 2017 PZZ455-101815- /O.CAN.KEKA.SC.Y.0081.000000T0000Z-170711T0600Z/ /O.NEW.KEKA.SC.Y.0082.170710T1200Z-170712T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 310 AM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS...N 25 KT AROUND CAPE MENDOCINO. * WAVES/SEAS...STEEP 8 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-101815- /O.UPG.KEKA.SC.Y.0081.000000T0000Z-170710T1800Z/ /O.UPG.KEKA.GL.A.0018.170710T1800Z-170711T1800Z/ /O.NEW.KEKA.GL.W.0037.170710T1200Z-170712T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 310 AM PDT MON JUL 10 2017 ...GALE WARNING IN EFFECT UNTIL 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. * WINDS...N GUSTS UP TO 35 KT. * WAVES/SEAS...STEEP 10 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-101815- /O.UPG.KEKA.SC.Y.0081.000000T0000Z-170710T1800Z/ /O.UPG.KEKA.GL.A.0018.170710T1800Z-170711T1800Z/ /O.NEW.KEKA.GL.W.0037.170710T1200Z-170713T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 310 AM PDT MON JUL 10 2017 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N GUSTS UP TO 35 KT. * WAVES/SEAS...STEEP 10 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-101815- /O.NEW.KEKA.SC.Y.0082.170710T2000Z-170712T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 310 AM PDT MON JUL 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. * WAVES/SEAS...STEEP 7 TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jul 9, 3:58 AM PDT, 10 hours 32 minutes earlier.
Area forecast discussion, Jul 9, 3:58 AM PDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
358 AM PDT Sun Jul 9 2017
.SYNOPSIS...A weak trough will bring slightly cooler temperatures
Sunday into early next week. Night and morning coastal clouds and
fog will persist with partial afternoon clearing. Warming
temperatures are expected once again late next week.
&&
.DISCUSSION...The typical summer like pattern continues as low
pressure sits over the Gulf of Alaska and high pressure dominates
off to our east. Subtle changes in the forecast will occur though
as the low tries to nudge its way east. The main factor from this
will be seasonable yet warm temperatures for interior areas while
coastal communities remain influenced by the marine layer.
Overnight offshore flow may reduce the expansion of stratus and
fog in Del Norte County, but other coastal communities will
continue to see the standard night and morning clouds with partial
afternoon clearing. These conditions are forecast to last through
mid to late week before high pressure takes over the forecast
leading to hotter temperatures for the weekend.
&&
.AVIATION...Stratus will continue to impact coastal terminals with
IFR conditions today. As of 10Z, KCEC, KACV and KFOT were reporting
ceilings around 500 feet or less. Daytime heating and mixing should
result in improvement away from the ocean by mid to late morning.
Closer to the ocean, expect stratus and perhaps reduced vsbys to
linger through the day. BUFKIT profiles continue to indicate weak
onshore flow and high boundary layer humidities again tonight under
a sharp marine inversion. Thus expect stratus to continue to impact
the coastal airports with IFR conditions tonight through Monday.
KUKI will remain clear through the period.
&&
.MARINE...Robust northerly winds offshore will continue through mid
next week as high pressure over the NE Pacific remains nearly
stationary. The persistent northerly winds in the offshore waters
will generate short period seas for the inner waters through the
early portion of next week. This will make ocean conditions rough
and uncomfortable. A small craft ADVISORY remains in effect for the
outer waters, 10-60NM from shore. The ADVISORY has been expanded
into the inner waters south of Cape Mendo, though most of this area
(PZZ455) will not see 20-25 kt of wind. The ADVISORY for the outer
waters may need to be upgraded to a WARNING if winds reach 35kt
and/or seas reach and exceed 10 ft.
&&
.FIRE WEATHER...Today's temperatures are forecast to be slightly
cooler than Saturday's with RH values falling in the afternoon for
zones 276 and 277. However, with the marine layer deepening
tonight and into Monday, RH values are forecast to have better
recoveries.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PDT Tuesday for PZZ470-475.
Small Craft Advisory until 11 PM PDT Monday for PZZ455.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jul 9, 3:40 AM PDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 340 AM PDT Sun Jul 9 2017 CAZ101>113-101045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 340 AM PDT Sun Jul 9 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.